Alert archive / Illinois / Flash Flood Warnings in 2001
Flash Flood Warning 29, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 9, 2001, 6:00 AM CDT for Clark County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2001, 6:00 AM CDT (11:00 UTC)
- Expired
- Jul 9, 2001, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Clark County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 623 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KILX 091101 FFWSPI ILC023-091400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT MON JUL 9 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... CLARK COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 900 AM CDT * AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN HAS FALLEN FROM CASEY TO MARSHALL. ADDITIONAL RAINFALL OF TWO TO THREE INCHES OF RAIN HAS BEEN ESTIMATED SINCE 300 AM. * THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS CLARK COUNTY. ADDITIONAL RAINFALL AMOUNTS WILL LIKELY RANGE FROM ONE TO TWO INCHES BY 700 AM. THESE RAINFALL AMOUNTS WILL LIKELY PRODUCE FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF IN A FLOOD PRONE AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG CREEKS AND STREAMS ARE ESPECIALLY VULNERABLE TO THE EFFECTS OF FLASH FLOODING. DO NOT ATTEMPT TO CROSS FLOODED AREAS BY FOOT OR AUTOMOBILE. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS IN WHICH WATER COVERS THE ROADWAY. IT ONLY TAKES A FOOT OR TWO OF WATER TO WASH MOST VEHICLES AWAY. VEHICLES CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY. REPORT FLASH FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. $$ EH NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:00 AM CDT, 3 hours earlier.
Area forecast discussion, Jul 9, 3:00 AM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 AM CDT MON JUL 9 2001 MODELS SEEMED TO HAVE DONE FAIRLY GOOD JOB WITH CURRENT SITUATION. ALL MODELS SLOWING DOWN MOVEMENT OF FRONT AND COOLING TEMPS ACRS AREA. WILL STAY CONSISTENT AND CONT WITH AVN TREND. CRNT AVN FCST HAS GOOD HANDLE ON QPF FIELD AND LOCATION. SHORT TERM: ONGOING CONVECTION IN EAST AND SE PRODUCING CONSIDERABLE AMOUNTS OF RAINFALL IN THE AREA. FLASH FLOOD WARNINGS OUT FOR SEVERAL COUNTIES SO WILL MENTION LOCALLY HEAVY RAINFALL IN EAST AND SE FOR THIS MORNING. WEAK S/W DROPPING INTO IL THIS MORNING COULD STILL BRING CHC FOR PCPN IN NORTH AND CENTRAL PARTS OF CWA. STILL HAVE PLENTY OF MOISTURE AND SOME CONVERGENCE TO WORK WITH...AS WELL AS DRYING IN MID LEVELS AS SEEN ON WV LOOP. FRONT COMES THROUGH TODAY ENDING PCPN FROM NORTH TO SOUTH. HOWEVER... FRONT BECOMES WEAK AND DIFFUSE WITH MULTIPLE OUTFLOW BNDRIES MASKING LOCATION. MOST BNDRIES THOUGH SHOULD AFFECT SE AREAS OF CWA...SO WILL KEEP CHC OF PCPN IN SE FOR EARLY TONIGHT. EVEN THOUGH FRONT WASHES OUT BY LATE MONDAY NIGHT AND INTO TUE... DEWPOINTS WILL DECREASE INTO TUE MAKING CONDITIONS LESS HUMID. PCPN CHANCES WILL ALSO DIMINISH WITH LESSENING MOISTURE AND CONVERGENCE BNDRIES. NORTHERLY WINDS SHOULD MAKE FOR MORE PLEASANT CONDITIONS TUE AND TUE NIGHT. WITH DIFFUSE FRONT...MODELS CONT WITH WARM TEMPS KEEPING THE COOLING UNTIL WED. WILL FOLLOW CLOSE TO MAV AS THIS WORKED WELL YESTERDAY. FOR THE EXTENDED...WILL AGAIN NOT MAKE ANY MAJOR ADJUSTMENTS. WITH LIMITED LOOK AT NEW DATA APPEARS NO CHC FOR PCPN THROUGH SUNDAY. WILL LET DAY SHIFT DECIDE WHETHER TO DROP MENTION OF PCPN FOR THUR. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI EB 089/068 089/065 086 77310 PIA BB 087/066 088/064 085 77310 DEC EB 089/068 089/065 086 77320 CMI EB 088/067 088/065 085 77320 MTO TB 089/068 090/067 086 77630 LWV TB 092/070 092/068 087 77630 .ILX...NONE AUTEN
In the hours before
Local storm report, Jul 9, 2:05 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
205 AM CDT MON JUL 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 AM KANSAS IL FLASH FLOOD
07/09/01 EDGAR ROUTE 16 BETWEEN PARIS AND
KANSAS WAS FLOODED.
FLOODING ALSO REPORTED AT
THE INTERSECTION OF ROUTES
133 AND 49. REPORTED BY
COUNTY SHERIFF.
1230 AM MARSHALL IL FLASH FLOOD
07/09/01 CLARK FLOODING ON ROUTE 1 NORTH
OF MARSHALL. REPORTED BY
COUNTY SHERIFF.
1245 AM OAKLAND IL FLASH FLOOD
07/09/01 COLES NUMEROUS ROADS FLOODED
ACROSS OAKLAND. REPORTED BY
COUNTY SHERIFF.
0140 AM ROBINSON IL FLASH FLOOD
07/09/01 CRAWFORD SEVERAL STREETS FLOODED IN
ROBINSON AND ALSO COUNTY
ROADS FLOODED. REPORTED BY
COUNTY SHERIFF.Local storm report, Jul 9, 3:36 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
336 AM CDT MON JUL 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 AM 4 NE MARSHALL IL FLASH FLOOD
07/09/01 CLARK CORK ROAD FLOODED.
REPORTED BY COUNTY SHERIFF.
0255 AM 1 W TUSCOLA IL FLASH FLOOD
07/09/01 DOUGLAS FLOODING ON ROUTE 36 ON
VIADUCT CAUSING A CAR TO
STALL OUT. REPORTED BY
COUNTY SHERIFF.
0320 AM TUSCOLA IL FLASH FLOOD
07/09/01 DOUGLAS SEVERAL STREETS FLOODED IN
TOWN. REPORTED BY COUNTY
R SHERIFF.
KMH/EH/LFLocal storm report, Jul 9, 5:16 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
516 AM CDT MON JUL 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 AM LAWRENCEVILLE IL FLASH FLOOD
07/09/01 LAWRENCE ON ROUTE 250...BETWEEN
LAWRENCEVILLE AND
BRIDGEPORT...ROADS UNDER
WATER. ROADS REPORTED
UNDERWATER AS WELL IN
LAWRENCEVILLE AND
BRIDGEPORT. FROM COUNTY
SHERIFF.
0515 AM ROBINSON IL FLASH FLOOD
07/09/01 CRAWFORD NUMEROUS STATE HIGHWAYS
AND COUNTY ROADS REPORTED
FLOODED. NUMEROUS STREETS
IN ROBINSON REPORTED
FLOODED AS WELL. FROM
v COUNTY SHERIFF.
FISHERSpecial weather statement, Jul 9, 6:00 AM CDT, 0 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-091200- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT MON JUL 9 2001 A WARM HUMID AIRMASS WILL INTERACT WITH EXISTING BOUNDARIES IN CENTRAL ILLINOIS TO PRODUCE SCATTERED THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE SOUTHEAST OF A RUSHVILLE TO BLOOMINGTON/NORMAL LINE TODAY. THEREFORE SPOTTER ACTIVATION MAY BE REQUIRED TODAY. AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:00 PM CDT | Flash Flood Warning | ILX | Edgar | 4 hr |
| Jul 8, 11:58 PM CDT | Flash Flood Warning | ILX | Clark | 3 hr |
| Jul 9, 12:50 AM CDT | Flash Flood Warning | ILX | Coles | 3 hr |
| Jul 9, 12:55 AM CDT | Flash Flood Warning | ILX | Crawford, Jasper | 4 hr |
| Jul 9, 2:45 AM CDT | Flash Flood Warning | ILX | Clark, Coles, Douglas, Edgar | 3 hr |
| Jul 9, 3:55 AM CDT | Flash Flood Warning | ILX | Lawrence | 4 hr |
| Jul 9, 4:55 AM CDT | Flash Flood Warning | ILX | Crawford, Jasper | 4 hr |
| Jul 9, 5:48 AM CDT | Flash Flood Warning | ILX | Effingham | 6 hr |
| Jul 9, 6:33 AM CDT | Flash Flood Warning | ILX | Clay | 4 hr |
Nearby
Flash Flood Warnings in Illinois, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.